MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22163
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The bile duct was cannulated routinely however the customer was unable to push the guide wire through the stent in order to mount it on the wire.The stent could not be mounted in the wire guide.
 
Additional Manufacturer Narrative
(b)(4).Problem statement: the customer reported the following complaint issue: as per cc form: "the bile duct was cannulated routinely however the customer was unable to push the guide wire through the stent in order to mount it on the wire.The stent could not be mounted in the wire guide.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence".1 x zso-7-5 of lot # c1390264 was returned to (b)(4) for evaluation.Lab evaluation: a lab evaluation was held on 11th jan 2018.On evaluation of the returned device, a 0.035 inch wire guide successfully passed through stent lumen with no resistance.There was an indentation noted at porthole 2 at the duodenal end.There was no side or back wall damage.No other defects were observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.A possible root cause may be that the stent became damaged while straightening pigtails.It may be noted that the stent would not have left the manufacturing facility in a damaged state.The complaint is confirmed as the failure was verified in the laboratory and the stent was found to be damaged.Documents review: a review of the manufacturing records for the device of lot # c1390264 did not reveal any discrepancy related to the complaint issue.Prd/fqc/pkg review: there is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." prior to distribution, all zso devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be damaged.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted to update the investigation conclusions.The bile duct was cannulated routinely however the customer was unable to push the guide wire through the stent in order to mount it on the wire.The stent could not be mounted in the wire guide.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: the customer reported the following complaint issue: as per cc form: "the bile duct was cannulated routinely however the customer was unable to push the guide wire through the stent in order to mount it on the wire.The stent could not be mounted in the wire guide.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence".1 x zso-7-5 of lot # c1390264 was returned to cirl for evaluation lab evaluation: a lab evaluation was held on 11th jan 2018.On evaluation of the returned device, a 0.035 inch wire guide successfully passed through stent lumen with no resistance.There was an indentation noted at porthole 2 at the duodenal end.There was no side or back wall damage.No other defects were observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.A possible root cause may be that the stent became damaged while straightening pigtails.It may be noted that the stent would not have left the manufacturing facility in a damaged state.The complaint is confirmed as the failure was verified in the laboratory and the stent was found to be damaged.Documents review: a review of the manufacturing records for the device of lot # c1390264 did not reveal any discrepancy related to the complaint issue.Prd/fqc/pkg review: there is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." prior to distribution, all zso devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be damaged.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7153790
Report Number3001845648-2017-00602
Device Sequence Number13814835
Product Code FGE
UDI-Device Identifier00827002221635
UDI-Public(01)00827002221635(17)200817(10)C1390264
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberG22163
Device Catalogue NumberZSO-7-5
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/29/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer12/29/2017
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1